zbMATH — the first resource for mathematics

The Hilbert function of curves on certain smooth quartic surfaces. (English) Zbl 0701.14029
Space curves that either lie on a quadratic or cubic surface or on a Mori quartic surface [cf. S. Mori, Nagoya Math. J. 96, 127-132 (1984; Zbl 0576.14032)] give all possible combinations (d,g) of degree and genus that can occur for a space curve. For smooth quartic surfaces that contain only finitely many integral isolated curves - which, as is shown, is the case for Mori surfaces - an algorithm is given to determine the dimension of any complete linear system of divisors on the surface. Hence the Hilbert function of any integral curve on a Mori quartic can be determined (as is the case for curves on a quadric or cubic surface).
Reviewer: J.H.de Boer

14H50 Plane and space curves
14C20 Divisors, linear systems, invertible sheaves
14J25 Special surfaces
14C05 Parametrization (Chow and Hilbert schemes)
Full Text: DOI EuDML
[1] BEAUVILLE, A.: ?Complex Algebraic Surfaces?, Camb.Univ.Press, (1983)
[2] BARTH,W., PETERS,C., VAN DE VEN,A.:?Compact Complex Surfaces?, Springer-Verlag, Berlin-Heidelberg-New York-Tokyo (1984) · Zbl 0718.14023
[3] CHIARLI,N.:?Completeness and Non-Speciality of Linear Series on Space Curves and Deficiency of the Corresponding Linear Series on Normalization?, Ann. di Mat.pura e appl.(IV), Vol. CXLI (1985) 177-186 · Zbl 0594.14009
[4] GIUFFRIDA,S.: ?The Hilbert function of a curve lying on a smooth cubic surface?, Ann.di Mat.pura e appl., (IV), Vol. CLIII (1988) 275-292 · Zbl 0695.14015
[5] GIUFFRIDA,S., MAGGIONI,R.:?On the resolution of a curve lying on a smooth cubic surface in ?3?, to appear on Trans. A.M.S. · Zbl 0813.14019
[6] GIUFFRIDA,S., MAGGIONI,R.:?On the Rao module of a curve lying on a smooth cubic surface in ?3?, to appear on Comm.in Alg. · Zbl 0765.14016
[7] HARTSHORNE,R.:?Algebraic Geometry?, Springer-Verlag,Berlin-Heidelberg-New York (1977) · Zbl 0367.14001
[8] MORI,S.:?On degrees and genera of curves on smooth quartic surfaces in ?3?, Nagoya Math.J., Vol.96 (1984) 127-132 · Zbl 0576.14032
[9] NAGELL,T.:?Introduction to Number Theory?, Chelsea Publ.Co., New York (1964) · Zbl 0042.26702
[10] SAINT-DONAT,B.:?Projective models of K3 surfaces?,Am.J.Math. 96 (1974) 602-639 · Zbl 0301.14011
[11] ZARISKI,O.: ?The theorem of Riemann-Roch for high multiples of an effective divisor on an algebraic surface?, Ann.of Math.,Vol.76, n.3 (1962) 560-615 · Zbl 0124.37001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.